Alert archive / Maryland / Flash Flood Warnings in 2011

Flash Flood Warning 50, NWS Baltimore/Washington

May 27, 2011Allegany County, Maryland; Mineral County, West Virginia

NWS Baltimore/Washington issued this flash flood warning at May 27, 2011, 4:57 PM EDT for Allegany County, Maryland; Mineral County, West Virginia. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2011, 4:57 PM EDT (20:57 UTC)
Expired
May 27, 2011, 11:00 PM EDT
In force
6 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Allegany County, MD, Mineral County, WV

The radar

The Sterling radar (KLWX), 143 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 5:25 PM EDTFLASH FLOOD2 S Cumberland, MD
May 27, 5:35 PM EDTFLASH FLOOD1 Se Cumberland, MDAT LEAST SIX INCHES OF WATER FLOWING DOWN LOUISIANA AVENUE IN CUMBERLAND.
May 27, 5:47 PM EDTFLASH FLOOD1 Sse Ridgeley, MDCAR STUCK IN WATER OVER RAOD AT THE SUBWAY UNDERPASS ALONG VIRGINIA AVENUE.
May 27, 5:57 PM EDTFLASH FLOOD1 Ese Cumberland, MDWATER WASHED THE BLACKTOP OFF OF WILLIAMS STREET BETWEEN THE 100 AND 700 BLOCKS
May 27, 5:59 PM EDTFLASH FLOODCumberland, MDWATER OVER INDUSTRIAL BLVD AND MARYLAND AVENUE
May 27, 6:00 PM EDTFLASH FLOOD2 Ne Short Gap, WVHOME FLOODED IN RESIDENTIAL AREA OF SHORT GAP.
May 27, 7:00 PM EDTFLASH FLOOD1 Nne Short Gap, WVMUDSLIDES AND ROCK SLIDES REPORTED ALONG ROUTE 28 IN MINERAL COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
257 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

971 
WGUS51 KLWX 272057
FFWLWX
MDC001-WVC057-280000-
/O.NEW.KLWX.FF.W.0050.110527T2057Z-110528T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
457 PM EDT FRI MAY 27 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN ALLEGANY COUNTY IN WESTERN MARYLAND...
  MINERAL COUNTY IN EASTERN WEST VIRGINIA...

* UNTIL 800 PM EDT

* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SEVERAL THUNDERSTORMS MOVING ACROSS WESTERN MINERAL AND WESTERN    
  ALLEGANY COUNTIES. THESE STORMS COULD DROP ANOTHER INCH OF RAIN ON 
  TOP OF AN INCH OF RAIN WHICH FELL EARLIER. THIS COULD CREATE FLASH 
  FLOODING ON TRIBUTARIES OF GEORGES CREEK AND THE NORTH BRANCH      
  POTOMAC RIVER.

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
  INCLUDE KEYSER...PIEDMONT...RIDGELEY...CUMBERLAND...FROSTBURG...LA
  VALE...LONACONING AND WESTERNPORT.

FLASH FLOOD PRONE AREAS WHICH WILL BE AFFECTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.

&&

LAT...LON 3973 7864 3926 7902 3931 7912 3933 7922
      3940 7918 3943 7912 3948 7910 3947 7908
      3973 7893

$$

JE
6 follow-up statements
079 
WGUS71 KLWX 272131
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
531 PM EDT FRI MAY 27 2011

MDC001-WVC057-280000-
/O.CON.KLWX.FF.W.0050.000000T0000Z-110528T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGANY MD-MINERAL WV-
531 PM EDT FRI MAY 27 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
WESTERN MINERAL AND WESTERN ALLEGANY COUNTIES...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
TORRENTIAL RAIN MOVING OVER THE REGION FROM EXTREME NORTHERN MINERAL 
COUNTY ACROSS WESTERN ALLEGANY COUNTY...INCLUDING THE CITY OF 
CUMBERLAND. STREET FLOODING HAS BEEN REPORTED IN CUMBERLAND AND 
WATER HAS BEEN REPORTED FLOODING PARKING LOTS AND APPROACHING 
BUILDINGS SOUTH OF TOWN. WITH MORE RAIN MOVING IN...THIS IS A 
POTENTIALLY DANGEROUS SITUATION. DO NOT DRIVE THROUGH AREAS WHERE 
WATER COVERS THE ROADWAY!

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTERNPORT...LONACONING...LA VALE...FROSTBURG...CUMBERLAND...
RIDGELEY AND PIEDMONT

FLASH FLOOD PRONE AREAS WHICH WILL CONTINUE TO BE AFFECTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.

&&

LAT...LON 3973 7864 3933 7896 3933 7908 3932 7919
      3933 7920 3943 7909 3947 7908 3973 7893

$$

JE
784 
WGUS71 KLWX 272213
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
613 PM EDT FRI MAY 27 2011

MDC001-WVC057-280000-
/O.CON.KLWX.FF.W.0050.000000T0000Z-110528T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGANY MD-MINERAL WV-
613 PM EDT FRI MAY 27 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
MINERAL AND WESTERN ALLEGANY COUNTIES...

AT 608 PM EDT...TRAINED WEATHER SPOTTERS REPORTED SEVERAL INSTANCES 
OF FLASH FLOODING IN THE CUMBERLAND AREA. NATIONAL WEATHER SERVICE 
DOPPLER RADAR INDICATED ONLY A FEW SHOWERS REMAINED ACROSS THE AREA. 
ADDITIONAL RAIN WILL MOVE INTO THE AREA IN THE NEXT HOUR OR TWO... 
BUT AT THIS TIME IT IS NOT EXPECTED TO BE AS HEAVY AS WHAT HAS 
ALREADY OCCURRED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTERNPORT...LONACONING...LA VALE...FROSTBURG...CUMBERLAND...
RIDGELEY AND PIEDMONT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.

&&

LAT...LON 3973 7864 3933 7896 3933 7908 3932 7919
      3933 7920 3943 7909 3947 7908 3973 7893

$$

JE
111 
WGUS51 KLWX 272308
FFWLWX
MDC001-WVC057-280300-
/O.EXT.KLWX.FF.W.0050.000000T0000Z-110528T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
708 PM EDT FRI MAY 27 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WESTERN ALLEGANY COUNTY IN WESTERN MARYLAND...
  MINERAL COUNTY IN EASTERN WEST VIRGINIA...

* UNTIL 1100 PM EDT

* AT 706 PM EDT...LOCAL OFFICIALS REPORTED NUMEROUS INSTANCES OF     
  FLASH FLOODING...ESPECIALLY IN CUMBERLAND AND SHORT GAP...AND      
  THERE WERE REPORTS OF MUDSLIDES AND ROCKSLIDES BETWEEN SHORT GAP   
  AND WILEY FORD. NEW SHOWERS AND THUNDERSTORMS ARE DEVELOPING       
  ACROSS THE AREA...AND MORE HEAVY RAIN IS POSSIBLE AS A RESULT.     
  THIS MAY RENEW OR PROLONG FLASH FLOODING CONCERNS.

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
  INCLUDE KEYSER...PIEDMONT...RIDGELEY...CUMBERLAND...FROSTBURG...LA
  VALE...LONACONING AND WESTERNPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.

&&

LAT...LON 3973 7864 3933 7896 3933 7908 3932 7919
      3933 7920 3943 7909 3947 7908 3973 7893

$$

JE
835 
WGUS71 KLWX 280010
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
810 PM EDT FRI MAY 27 2011

MDC001-WVC057-280300-
/O.CON.KLWX.FF.W.0050.000000T0000Z-110528T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGANY MD-MINERAL WV-
810 PM EDT FRI MAY 27 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
MINERAL AND WESTERN ALLEGANY COUNTIES...

AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
RAIN HAS BECOME LIGHT ACROSS THE AREA. ONE TO THREE INCHES OF RAIN 
FELL IN A SHORT PERIOD OF TIME EARLIER TONIGHT. THE THREAT OF FLASH 
FLOODING IS GRADUALLY ENDING. HOWEVER...FLOODING OF GEORGES CREEK 
AND WILLS CREEK...AS WELL AS PATTERSON CREEK...IS POSSIBLE LATER 
THIS EVENING AS THE WATER FLOWS INTO THE LARGER STREAMS. INTERESTS 
NEAR THESE LARGER STREAMS SHOULD REMAIN ALERT TO THIS POSSIBILITY 
LATE THIS EVENING INTO THE OVERNIGHT HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTERNPORT...LONACONING...LA VALE...FROSTBURG...CUMBERLAND...
RIDGELEY AND PIEDMONT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.

&&

LAT...LON 3973 7864 3933 7896 3933 7908 3932 7919
      3933 7920 3943 7909 3947 7908 3973 7893

$$

JE
394 
WGUS71 KLWX 280218
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1018 PM EDT FRI MAY 27 2011

MDC001-WVC057-280300-
/O.CON.KLWX.FF.W.0050.000000T0000Z-110528T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGANY MD-MINERAL WV-
1018 PM EDT FRI MAY 27 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
MINERAL AND WESTERN ALLEGANY COUNTIES...

AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS WITH THE POTENTIAL TO PRODUCE FLASH FLOODING OVER THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTERNPORT...LONACONING...LA VALE...FROSTBURG...CUMBERLAND...
RIDGELEY AND PIEDMONT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3973 7864 3933 7896 3933 7908 3932 7919
      3933 7920 3943 7909 3947 7908 3973 7893

$$
443 
WGUS71 KLWX 280300
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1100 PM EDT FRI MAY 27 2011

MDC001-WVC057-280309-
/O.EXP.KLWX.FF.W.0050.000000T0000Z-110528T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGANY MD-MINERAL WV-
1100 PM EDT FRI MAY 27 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM EDT FOR MINERAL AND
WESTERN ALLEGANY COUNTIES...

THE THREAT FOR HEAVY RAIN AND FLASH FLOODING HAS ENDED. 

LAT...LON 3973 7864 3933 7896 3933 7908 3932 7919
      3933 7920 3943 7909 3947 7908 3973 7893

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:13 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 27, 3:13 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
313 PM EDT FRI MAY 27 2011

.SYNOPSIS...

A LINE OF THUNDERSTORMS OVER CENTRAL NORTH CAROLINA IS TRACKING
NORTH-NORTHEAST TOWARDS THE MID ATLANTIC REGION. UPPER LEVEL
DISTURBANCES WILL TRIGGER AFTERNOON THUNDERSTORMS SATURDAY. A
RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA SUNDAY THROUGH
THE WEDNESDAY...BRINGING A VERY WARM AIR MASS OVER THE AIR MASS TO
THE MID ATLANTIC. COOLER AND DRIER AIR WILL MOVE INTO THE REGION
DURING THE LATTER PART OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...

SVR TSTM WTCH HAS BEEN ISSUED FOR THE ENTIRE CWA. AM MOST
CONCERNED ABT THE CENTRAL PART OF THE CWA...PERHAPS FM I-81 TO
I-95?...BASED ON ONGOING STORMS TOPPING 50K FT IN N CENTRAL NC
WHICH APPEAR TO BE TRACKING IN A DIRECTION OF ABT 010. HRRR SHOWS
THESE BCMG A PROBLEM IN NELSON ARND 20/21Z AND INTO THE DC AREA
ARND 23Z. SFC HEATING AND STEEPER LAPSE RATES WILL RESULT IN
MODERATE INSTABILITY BY THE MID TO LATE AFTN WITH SBCAPE VALUES UP
TO 3000 J/KG.

SFC ANLYS SHOWS A WEAK FNT W OF THE CWA. THIS PLACES MID ATLC IN
CONTINUED UNSTABLE AIR MASS LK YDA. MAIN THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL. ATTM I'M A LTL LESS WORRIED ABT THE FLDG
THREAT IN THE HIGHLANDS...BUT WE'LL NEED TO KEEP OUR EYES ON PTNL
TRAINING OF STORMS ON SSW-NNE FLOW...ESPECIALLY MINERAL
CO...WHERE FLASH FLOODING OCCURRED YDA AND HRLY FFG IS VERY LOW.
AS WELL CANNOT RULE OUT ISOLD TOR.

CONVECTIVE ACTIVITY WILL SUBSIDE DURING THE LATE EVE AS STORMS
WEAKEN AND MOVE INTO PA. LOW TEMPS WILL ONLY FALL INTO THE 60S
ACROSS MOST OF THE REGION.

&&

.SHORT TERM /SATURDAY/...

MODELS SHOW ANOTHER DISTURBANCE MOVING ACROSS THE CWA ON SATURDAY.
INITIALLY TERRAIN AND THEN THE DISTURBANCE SHOULD HELP TO TRIGGER
ISOLATED TO SCATTERED CONVECTION MAINLY IN THE AFTERNOON. CAPE MIGHT
NOT BE AS GREAT AS FRIDAY...BUT SHOULD BE SUFFICIENT ENOUGH TO
SUPPORT THUNDERSTORM GROWTH...SOME COULD BE STRONG. AFTER DAYTIME
HEATING ENDS...THUNDERSTORMS SHOULD DIMINISH.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...

UPPER RIDGE BUILDS ACROSS THE AREA SUNDAY THRU WED. THIS WILL HELP TO
SUPPRESS CONVECTION BUT BUILD THE HEAT WITH HIGH TEMPERATURES INTO
THE 90S. MODELS SHOW THE RIDGE BREAKING DOWN DURING THE MID WEEK.
BUT MODELS SOMETIMES TRY TO BREAK DOWN RIDGES TOO SOON...SO THIS
COULD WIND UP BEING DELAYED UNTIL THURSDAY. REGARDLESS IT APPEARS
THAT A COOLER CONTINENTAL AIR MASS WL PUSH INTO THE MID ATLC DURG
THE LATTER PART OF NEXT WK.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...

A WEAKENING UPPER TROUGH WILL LEAD TO ANOTHER ROUND OF SHOWERS
AND STORMS THIS AFTN AND EVE. CHO LKLY TO BE THE 1ST TARGET BTWN
20/21Z...THEN TRACKING TOWARD IAD/DCA ABT 2 HRS LATER. STRONGEST
STORMS HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AND LARGE HAIL.
CONVECTION SHOULD SUBSIDE DURING THE LATE EVE.

AFTERNOON THUNDERSTORMS ARE POSSIBLE AT THE TERMINALS ON SATURDAY.
RIDGE OF HIGH PRESSURE BUILDS IN SUNDAY THROUGH EARLY NEXT WEEK
WHICH WILL LIKELY PUT A LID ON CONVECTION.

&&

.MARINE...
SVR TSTM WATCH IN EFFECT. THIS COULD CAUSE PROBLEMS ON THE WATERS
LATE THIS AFTN AND EVE. MARINERS SHOULD BE ALERT FOR SMW'S AND BE
READY TO MOVE TO PORT QUICKLY.

SLY CHANNELING WILL LEAD TO SCA CONDITIONS ACROSS THE MAIN STEM OF
MD CHSPK BAY AND LOWER TIDAL POTOMAC RIVER THIS AFTN AND EVE.

WILL HAVE TO WATCH SOUTHEAST FLOW ON THE MID/LOWER BAY AND LOWER
POTOMAC SATURDAY PM/EVE AS GUSTS COULD COME CLOSE TO SCA CRITERIA.
THERE COULD ALSO BE AFTERNOON THUNDERSTORMS THAT COULD PRODUCE GUSTY
WINDS. AFTER THAT...RIDGE OF HIGH PRESSURE BUILDS IN THROUGH EARLY
NEXT WEEK.

&&

.TIDES/COASTAL FLOODING...
SLY FLOW CONTINUES THROUGH THE WEEKEND AND A NEW MOON IS APPROACHING
/JUNE 1/. AT THE MOMENT WATER LVLS BLO LVL OF CONCERN...BUT W/
THAT NEW MOON WATER LEVELS WILL REMAIN ELEVATED...WITH THE POTENTIAL
FOR FURTHER MINOR COASTAL FLOODING THROUGH THE HOLIDAY WEEKEND.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ501-502.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ503-504.
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ050-055-
     501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ531>534-
     537-539>541-543.

&&

PRODUCTS...WOODY!
Hazardous weather outlook, May 27, 1:00 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
100 PM EDT FRI MAY 27 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
281200-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
100 PM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR THE ENTIRE
AREA. THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND
DAMAGING WIND GUSTS AS THE PRIMARY THREATS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR PORTIONS OF THE TIDAL
POTOMAC AND MARYLAND CHESAPEAKE BAY THIS AFTERNOON AND EVENING.

MINOR COASTAL FLOODING IS POSSIBLE LATE TONIGHT ON THE WESTERN SHORE
OF THE MARYLAND CHESAPEAKE BAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT FOR MINOR COASTAL FLOODING AT TIMES OF HIGH TIDE ON THE
TIDAL POTOMAC AND WESTERN SHORE OF THE CHESAPEAKE BAY CONTINUES
THIS WEEKEND.

HEAT INDICES MAY APPROACH 100 DEGREES MONDAY AND TUESDAY IN THE
BALTIMORE-WASHINGTON METRO AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT. RELAY REPORTS OF SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-281200-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
100 PM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR THE ENTIRE
AREA. THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND
DAMAGING WIND GUSTS AS THE PRIMARY THREATS.

STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. A
FLASH FLOOD WATCH IS IN EFFECT THIS AFTERNOON AND EVENING FOR THE
POTOMAC HIGHLANDS...WHERE THE RISK OF FLASH FLOODING IS HIGHEST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT. RELAY REPORTS OF SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, May 27, 4:04 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
404 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             3 W LOST CITY           38.94N  78.89W
05/26/2011  E1.00 INCH       HARDY              WV   PUBLIC

&&

EVENT NUMBER LWX1100806

KRAMAR
Local storm report, May 27, 4:06 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
406 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             MOUNT SAVAGE            39.70N  78.88W
05/27/2011  M0.75 INCH       ALLEGANY           MD   PUBLIC

            PENNY SIZE HAIL

&&

EVENT NUMBER LWX1100807

KLW
Special weather statement, May 27, 4:08 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
408 PM EDT FRI MAY 27 2011

VAZ025-036-037-272100-
NELSON VA-ALBEMARLE VA-AUGUSTA VA-
408 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS TO AFFECT NELSON...ALBEMARLE AND AUGUSTA
COUNTIES...

AT 408 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 18 MILES SOUTHWEST OF PINEY RIVER TO 2 MILES
SOUTH OF ALLENS CREEK...MOVING NORTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE
SHIPMAN...SCHUYLER...MONTEBELLO...WINTERGREEN...LOVINGSTON...
SHERANDO...AFTON...LYNDHURST AND CROZET.

HEAVY RAIN WITH THESE STORMS MAY REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

PENNY-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH
THESE STORMS.

&&

LAT...LON 3756 7892 3764 7895 3769 7899 3772 7907
      3777 7908 3779 7917 3789 7915 3793 7921
      3806 7916 3808 7857 3763 7873 3764 7882
      3754 7883 3753 7886
TIME...MOT...LOC 2008Z 196DEG 35KT 3754 7923 3755 7887

BAJ
Local storm report, May 27, 4:09 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
409 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             1 W MARTINSBURG ARPT    39.40N  78.01W
05/26/2011  E1.00 INCH       BERKELEY           WV   PUBLIC

&&

EVENT NUMBER LWX1100808

KRAMAR
Special weather statement, May 27, 4:40 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
440 PM EDT FRI MAY 27 2011

MDZ501-WVZ503-272130-
EXTREME WESTERN ALLEGANY MD-WESTERN MINERAL WV-
440 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORM TO AFFECT EXTREME WESTERN ALLEGANY AND WESTERN
MINERAL COUNTIES...

AT 440 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF WESTERNPORT...MOVING NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE WESTERNPORT...LONACONING AND FROSTBURG.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3972 7879 3944 7900 3943 7903 3953 7905
      3972 7894 3973 7893 3973 7880
TIME...MOT...LOC 2040Z 187DEG 16KT 3946 7901

BAJ
Special weather statement, May 27, 4:53 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
453 PM EDT FRI MAY 27 2011

MDZ501-272130-
EXTREME WESTERN ALLEGANY MD-
453 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORM TO AFFECT EXTREME WESTERN ALLEGANY COUNTY...

AT 453 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DOGWOOD FLATS...MOVING NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE LONACONING AND FROSTBURG.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND CAUSE PONDING OF WATER ON ROADWAYS.

PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3972 7878 3947 7897 3949 7903 3960 7901
      3972 7894 3973 7893 3973 7879
TIME...MOT...LOC 2053Z 197DEG 19KT 3954 7898

BAJ

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 11:47 PM EDTSevere Thunderstorm WarningLWXAllegany58 min
May 27, 1:00 AM EDTSevere Thunderstorm WarningLWXWashington45 min
May 27, 4:38 AM EDTFlash Flood WatchLWXAllegany19 hr
May 27, 3:06 PM EDTSpecial Weather StatementLWXAllegany24 min
May 27, 3:13 PM EDTSevere Thunderstorm WarningLWXAllegany38 min
May 27, 4:40 PM EDTSpecial Weather StatementLWXAllegany50 min
May 27, 4:53 PM EDTSpecial Weather StatementLWXAllegany37 min
May 27, 5:04 PM EDTSevere Thunderstorm WarningLWXAllegany15 min
May 27, 5:13 PM EDTSpecial Weather StatementLWXAllegany47 min
May 27, 5:29 PM EDTSevere Thunderstorm WarningLWXAllegany31 min
May 27, 5:33 PM EDTSevere Thunderstorm WarningLWXAllegany27 min
May 27, 5:38 PM EDTFlash Flood WarningLWXAllegany3 hr
May 27, 6:00 PM EDTSpecial Weather StatementLWXAllegany15 min
May 27, 6:40 PM EDTSevere Thunderstorm WarningLWXCharles35 min
May 27, 6:58 PM EDTSevere Thunderstorm WarningLWXCharles, Prince George's32 min
May 27, 7:21 PM EDTSevere Thunderstorm WarningLWXCharles, Montgomery, Prince George's39 min
May 27, 7:29 PM EDTSevere Thunderstorm WarningLWXFrederick, Montgomery, Washington46 min
May 27, 7:55 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Carroll, Frederick, Howard, Montgomery and 1 more50 min
May 27, 7:59 PM EDTSpecial Weather StatementLWXFrederick, Washington46 min
May 26, 10:07 PM EDTSpecial Weather StatementLWXPendleton23 min
May 26, 10:17 PM EDTSevere Thunderstorm WarningLWXPendleton43 min
May 26, 10:32 PM EDTSpecial Weather StatementLWXHardy28 min
May 26, 10:42 PM EDTSpecial Weather StatementLWXPendleton48 min
May 26, 10:53 PM EDTSevere Thunderstorm WarningLWXGrant, Hardy, Pendleton52 min
May 26, 11:07 PM EDTTornado WarningLWXGrant, Hardy, Pendleton38 min
May 26, 11:11 PM EDTSpecial Weather StatementLWXMorgan34 min
May 26, 11:15 PM EDTSpecial Weather StatementLWXHardy30 min
May 26, 11:23 PM EDTFlash Flood WarningLWXPendleton3 hr
May 26, 11:32 PM EDTTornado WarningLWXGrant, Hardy28 min
May 26, 11:52 PM EDTSevere Thunderstorm WarningLWXHampshire, Hardy, Pendleton53 min
May 27, 12:28 AM EDTSevere Thunderstorm WarningLWXHampshire, Hardy47 min
May 27, 2:46 PM EDTSpecial Weather StatementLWXMineral29 min
May 27, 5:57 PM EDTFlash Flood WarningLWXHardy2 hr

Nearby

Flash Flood Warnings in Maryland, 2011Flash Flood Warnings in West Virginia, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.